Discussions By Condition: Medical Stories

Antihistamines causing IBS????

Posted In: Medical Stories 0 Replies
  • Posted By: Anonymous
  • December 30, 2008
  • 01:38 PM

I have a lot of environmental allergies-pollen, dust, mold, etc. This spring I started for the first time in many years taking antihistamines. I started with Claritin and then changed to Zyrtec. My allergy symptoms were gone! They worked so well. BUT-all of the sudden I started having IBS symptoms. Constipations and then violent, painful, sudden evacuation. I've searched all over to try to find anyone else with info about this and haven't found anything. I told my doctor and he looked at me like I was nuts and told me I was stressed and tried to give me some anti-anxiety meds. He also told me to try Allegra. I really haven't been stressed other than having these wierd IBS symptoms all summer. And when I stopped taking the Zyrtec, the IBS went away. But now my allergies are back full force and my nose is burning and sinuses are bad. Is there any help???

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.